|Another person who posted here said they got hives too immediately after stopping the Prednisone she took for 10 days. It seems that everyone who takes prednisone for poison ivy gets some kind of reaction when they stop. Hives, a new rash in different areas, headaches, etc. are very common. Some people get a bad reaction while they are on it, such as heart palpitations, weight gain,confused thinking and mood swings. So you are not alone, and I think from all the research I did on the topic of prednisone, this is caused by your body coming down off the drugs. I read that it takes the body a good month to get back to normal from just a 3-5 day course of Prednisone, and you took it for 18 days. Steroids suppress your immune response to the oil and do a number on your hormones. They are VERY potent and are useful in extreme cases, but from what I read here doctors give it to just about everyone that comes in with poison ivy. That is too bad because it has so many side effects and does not actually shorten the longevity of a mild to moderate rash.
If you ever get PI again, you do not have to keep your rash covered to prevent transmitting it to anyone else. Only when the actual oil is on top of your skin is when you can give it to someone else. The time frame for this is minimal. Once you have the allergic reaction (bumps) you are not contagious. The fluid that weeps from the rash is harmless also.
Your skin will gradually turn back to normal but it takes a very long time when you have a severe case. I had a poison ivy breakout the last week of July, and I can still faintly see the areas where it was. Another thing I have found is when you are not totally healed, if you get sun exposure on the areas where you had the rash, it will tan a different color than the rest of your skin. So, the melanin in the skin cells must be affected too. Until your arms heal back to all the same color, I would suggest you stay out of the sun or you really will look blotchy! You should moisturize your skin with a good product that is mineral oil free, like a shea butter, cocoa butter, or vitamin E cream. That will help heal the deeper layers and natural color will return eventually.
If you continue to have unpleasant side effects you should call your doctor back and let them know. Baking soda baths might help calm the hives. Get well soon!